Mississippi, 2019Flood in Mississippi, June 14, 2019
June 14, 2019 · NWS JAN · 1 event in 1 county or zone
Heavy rain and snowmelt contributed to a significant flood event on the Mississippi River. Due to this, major backwater flooding occurred across portions of the Delta that border both the Mississippi River and Yazoo River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain and snowmelt contributed to a significant flood event on the Mississippi River. Due to this, major backwater flooding occurred across portions of the Delta that border both the Mississippi River and Yazoo River. Significant disruption to life and property occurred for months as this region remained underwater.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 14, 12:41 AM CST, 51 minutes earlier.
Area forecast discussion, Jun 14, 12:41 AM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
141 AM CDT Fri Jun 14 2019
.UPDATE...
Updated for 06Z aviation discussion
&&
.AVIATION...
06Z TAF discussion:
VFR conditions will prevail through the period. Light winds
overnight will give way to southerly winds during the day Friday
around 5-10kts. /28/
&&
.DISCUSSION...
Clear skies and a near calm wind the remainder of the night
should allow for strong radiational cooling of our dry airmass
and lead to cooler than normal temperatures, in the 50s at most
locations by morning. /22/
Prior discussion below:
Tonight and Friday: Low level dry airmass and clear skies will
allow boundary layer decoupling and surface temperatures to fall
off rapidly after sunset eventually settling in the 50s at most
locations by Friday morning.
Mid level confluent flow will maintain surface ridge through most of
the period, although some slippage to the east Friday afternoon will
allow surface winds to return lightly from the south. The continued
dry airmass will lead to efficient warming with the high sun angle.
Guidance seems to account for this at most locations, but may still
need to be adjusted upward a few degrees as local climatological
database supports high temperatures near 90./GG/
Friday night through Thursday: Dry and cool weather will give way
to a more typical June summer weather regime by the weekend. The
forecast period will start off tomorrow night with zonal flow
aloft across the lower CONUS and low- level sub-tropical ridging
extending from the Bahamas into the northern Gulf of Mexico. This
will allow for southerly return flow across the area with
dewpoints surging back into the mid to upper 60s overnight. A few
isolated diurnal thunderstorms will be possible across the Pine
Belt Saturday afternoon where low 70s dewpoints are progged to be
located.
By Sunday into the middle of next work week, the zonal flow
pattern is expected to break down and become increasingly
perturbed as several disturbances track across the Lower
Mississippi River Valley. This will lead to an uptick of
diurnally driven thunderstorms each day as dewpoints will be back
into the low 70s with ample instability. Respectable mid-level
lapse rates and vertical totals in the upper 20s will also be
supportive of severe weather potential, but this will have to be
analyzed on a day to day basis and will preclude a threat area in
the HWO/graphics at this time. Temperatures will also warm back
into the lower 90s with mild overnight lows in the low 70s. /TW/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 88 69 90 73 / 1 2 5 2
Meridian 87 67 91 73 / 1 2 10 2
Vicksburg 89 71 90 74 / 1 2 6 2
Hattiesburg 90 68 91 73 / 1 2 20 2
Natchez 89 70 89 74 / 0 2 15 3
Greenville 88 71 90 75 / 1 2 4 3
Greenwood 87 70 90 74 / 1 2 3 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
28
Hazardous weather outlook, Jun 13, 12:22 PM CST, 13 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
122 PM CDT Thu Jun 13 2019
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141830-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
122 PM CDT Thu Jun 13 2019
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Friday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday night through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
26
&&
...HAZARD LEGEND...
No short term hazards expected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
Flood, Yazoo
- When
- June 14, 1:32 AM CST
- Where
- Yazoo County, 0.4 mi SW of Campbellsville to 0.31 mi SE of Campbellsville
- Cause
- Heavy Rain
- Deaths
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 32.816, -90.705
Ongoing flooding occurred due to flooding along both the Yazoo and Mississippi rivers. This created prolonged flooding in the Yazoo backwater region. Two fatalities occurred when a car skidded off the roadway near Satartia Road and Holly Bluff Road East.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Yazoo | 2019-06-14 | 29 | Female | Vehicle/Towed Trailer | Direct |
| Flood, Yazoo | 2019-06-14 | 34 | Male | Vehicle/Towed Trailer | Direct |
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Nebraska, June 14 to 15, 2019$4.6 million · 1.75 in hail · 15 events
- Damaging Wind in Wisconsin, June 14, 2019$100,000 · 56 kt wind · 1 event
- High Surf in Hawaii, June 14 to 15, 201914 events
- Damaging Winds in Kansas, June 14 to 15, 201965 kt wind · 14 events
- Hail and Damaging Winds in Kansas, June 14, 20191 in hail · 12 events
- Hail in Montana, June 14, 20192.5 in hail · 9 events
- Dust Storm and Hail in Kansas, June 14, 20192 in hail · 9 events
- Damaging Wind and High Wind in Oklahoma, June 14, 2019$200 · 72 kt wind · 4 events
- Hail and Damaging Wind in Montana, June 14, 20191 in hail · 3 events
- Flooding in Nevada, June 14 to 30, 2019$1,000 · 2 events
- Hail in Montana, June 14, 20191.75 in hail · 2 events
- Damaging Winds in Nevada, June 14 to 17, 201956 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 867599.